MAUDE Adverse Event Report: COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all nasal jejunal feeding tubes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook nasal jejunal feeding tube (njft).A five (5) cm tip fracture [occurred] on exchange over a 260 cm straight amplatz [cook wire guide].[it was] difficult to the pass wire.The wire [went] through the tip, but due to friction, the tip fractured.Additional information was received on 09/18/2017: the tip of the njft detached.The wire guide was only used during exchange for the njft placement.
 
Additional Manufacturer Narrative
Initially, the following information was provided to cook endoscopy: "during an endoscopic procedure, the physician used a cook nasal jejunal feeding tube.A five (5) cm tip fracture [occurred] on exchange over a 260 cm straight amplatz [cook wire guide].[it was] difficult to the pass wire.The wire [went] through the tip, but due to friction, the tip fractured.Additional information was received on 09/18/2017: the tip of the njft detached.The wire guide was only used during exchange for the njft placement." an initial emdr was submitted on 09/29/2017 based on this information.When the device was received for evaluation, it was identified that the returned device is not a cook njft-10.The adapter on the device suggests it is a medtronic device (purple "kangaroo" adapter).On 11/02/2017, we received the following: the doctor from (b)(6) hospital confirmed that the complaint (dr.(b)(6)) is about the yellow tube that was removed, not a cook device.Based on the device evaluation and the user facility confirming that the device that was returned was the complaint device, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted relating to this event.

Brand Name
NASAL JEJUNAL FEEDING TUBE
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6904123
Report Number1037905-2017-00616
Device Sequence Number11091056
Product Code KNT
UDI-Device Identifier10827002223018
UDI-Public(01)10827002223018(17)190504(10)W3717331
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K043203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22301
Device Catalogue NumberNJFT-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/02/2017
Device Age8 MO
Event Location Outpatient Diagnostic Facility
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR